I used to be on a high steroid dose and gained A LOT of weight because of 1. increased appetite = more food, and 2. water weight (kidney problem=edema).
I never went back to my original weight but then I never really followed a weight loss diet. However, I did lose some of it when the dose gradually decreased. It just happened overtime, no dramatic lifestyle changes.
But while on steroids, consider eating smaller meals more frequently throughout the day instead of 3 large ones. Snack on healthier foods instead of chocolate, crisps, etc. To be honest, it will be difficult to curb your appetite and follow a strict weight loss diet. You will have to put up with the excess weight and wait until you're on a lower dose.
The 3-hour diet, developed by Jorge Cruise, is a good choice. Check how the diet works and sign up for a free recipe to be sent to your email on www.3hourdiet.com. Try to do some exercise when you feel good. 15 minutes of walking will make a difference.
And if you go through the older posts on the forum you will find lots of helpful info. A low sodium diet is necessary if your kidneys are affected by the lupus. And yes, it is highly recommended because having too much sodium causes water retention, which you are not in need of. I'm sure if you google "low sodium diet recipes" you'll get many for free. Check this link for how to reduce sodium: http://www.healthsystem.virginia.edu...lowsoddiet.cfm
As for diet books, maybe another member can give you good tips.
Hope that helped,
All the best, Dina
I was diagnosed with lupus nephritis, confirmed by bloodwork and kidney biopsy, and mild lupus cerebritis (epileptiform) in June 2004.
Medications: CellCept, Prednisone; Phenytoin; Lipitor; Zestril, Norvasc; Aranesp (darbepoetin alfa).